Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Loose Stool Could I Have HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Diarrhea and HIV/AIDS

Table of Contents Diarrhea and HIV How Does Diarrhea Affect the Body? Treating Your Diarrhea Taking Care of Yourself Diarrhea and HIV Diarrhea is one of the most common problems for people living with HIV(HIV+). It can affect as many as 80 percent of HIV+ people. While diarrheacaused by advanced HIV disease has decreased, many HIV+ people have diarrheafrom their HIV drugs. Diarrhea occurs when you have bowel movements more...
Ask the Experts

Not Diarrhea...loose stool??

I have had AIDS since 1995, positive since 1986. I took no drugs for HIV until 1995. After starting Crixivan in 1996 I first started to notice wasting and lipodystrophy, especially in the face. Im not on Crixivan now, but the lipo effects remain....
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Sounds like your BM's are not normal...the problem could be due to HIV effect on your intestines, side effect from antiretrovirals other than crixivan, side effect from other medications. You could have a malabsorption workup to assess... Read more »

Loose stools, not on meds!

Dear Doctor Frascino,I was infected with HIV in December `08 and diagnosed in March `09. I currently have CD4 of 729, and a VL which has dropped form over 10,000 to 1,400. According to `resistance tests` , i have a virus which is resistant to most...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,That you have contracted a virus that is "resistant to most meds" should be a warning and wakeup call to everyone reading this forum. It is indeed possible to contract a strain of virus that is already resistant to one or even many HIV... Read more »

Loose stool remedy?

I have 5 to 6 bowel movements with loose stool per day since starting treatment (Ziagen/Viread/Lexiva) and was hoping to find a natural remedy???...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Different patients may respond to using a calcium supplement, fiber tablets, oat bran, or yogurt. On the medication side use of Lomotil or Immodium at low doses can help some. If persistently annoying may consider discussing whether a switch to an... Read more »

Antibiotics, Sustiva, Truvada and loose stools

Hey!Haven't found anything about this elsewhere. I had a Nocardia pneumonia about a year ago and took Septrim Forte for six months to battle it. Last November, my MD took me off the Septrim; however, this past month he put me back on it as a...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Septra (Bactrim or TMP/SMX) is recommended for HIV+ persons while the CD4 count < 200 to prevent Pneumocystis and other infections. Most patients experience minimal gut side effects from even long term use of that antibiotic. Truvada and less... Read more »
Connect With Others

loose stools

Posted by Anonymous, 1 Reply
can hiv cause loose stools im very nervous about it , the only unprotected sex i had was oral performed on me . i had unprotected sex for vaginal like two years ago Read more »

loose stools and nodes?

Posted by Anonymous, 1 Reply
ok so here we go.......i have had loose stools now for about 2 weeks, they have not been completly runny, more like pieces (sorry i know thats alot maybe too much info) and i am on antibiotics for what my doctor thinks is a infection that is... Read more »

Persistent loose stool for 2-3 weeks, ARS?

Posted by canadian1984, 1 Reply
I have to say, for the last month I have been stressing over this.

I would like to ask members who have seen seroconversion before; how common do you see someone experience loose stool for nearly a month? I thought it was these sugar alcohol cookies... Read more »

Yellow, loose stool continuing three weeks after PEP

Posted by Tyne2011, 1 Reply
Hi everyone,
Has anyone experienced prolonged GI side effects from PEP? I took kaletra and Combivir for 40 days total (long story) instead of 28. During therapy, I had loose stools that were controlled by loperamide. I've read on this site that side... Read more »